Prolonged benign intrahepatic cholestatic syndrome due to administration of fucidic acid with ticarcillin-clavulanic acid
Christodoulou D., .
Katsanos K.H., .
We present the case of a 64-years-old man who was admitted
because of 15 days jaundice, white stools, coloured urine,
weakness and upper abdominal pain. He had a history of
Billroth II operation 35 years ago and before 1 month he
was admitted in the Department of Opthalmology because
of a trauma in his eye.
The laboratory exams revealed mixed hyperbilirubinemia
with transaminasemia and elevation of GT and alkaline
phosphatase. Because the imagine techniques including
ERCP were implying the possibility of a bile duct malignancy
a laparotomy was performed which proved negative
for malignancy. The Liver biopsy revealed a cholestatic protype
with no findings for neoplasia, cirrhosis or other kind
of inflammation and the final diagnosis was prolonged delated
benign intrahepatic cholestatic syndrome due to the
possible synergic action of fucidic acid with ticarcillin-clavulanic
acid. These drugs were administered 1 month before
during his admission at he Department of Ophthalmology.
The biochemical profile became normal 2 months
later and the patient lives in excellent health.
Key words: jaundice, bilirubin, cholestasis, fucidic acid,